Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 31, 2007, 7:48 AM CDT for Hardin County, Jefferson County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 7:48 AM CDT (12:48 UTC)
- Expired
- Mar 31, 2007, 8:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 90 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:43 AM CDT | TSTM WND GST 69 | 2 Se Beaumont, TX | 69 MPH WIND GUST MEASURED BY KFDM-TV WEATHERNET SITE AT LAMAR UNIVERSITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 311251
SVRLCH
TXC199-245-311345-
/O.NEW.KLCH.SV.W.0015.070331T1248Z-070331T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN SOUTHEAST TEXAS
JEFFERSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 845 AM CDT
* AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF THICKET TO 15
MILES WEST OF NOME TO 40 MILES SOUTHWEST OF HAMSHIRE...AND MOVING
NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
NOME AND BATSON BY 800 AM CDT
THICKET...SOUR LAKE...SARATOGA...AND CHINA BY 810 AM CDT
HONEY ISLAND AND BEVIL OAKS BY 815 AM CDT
BEAUMONT...LUMBERTON AND KOUNTZE BY 820 AM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3039 9507 2994 9475 2944 9503 2980 9399
2996 9387 3004 9409 3020 9412 3048 9411
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 311315
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 AM CDT SAT MAR 31 2007
TXC199-245-311345-
/O.CON.KLCH.SV.W.0015.000000T0000Z-070331T1345Z/
HARDIN TX-JEFFERSON TX-
811 AM CDT SAT MAR 31 2007
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM CDT FOR
JEFFERSON AND HARDIN COUNTIES...
AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF THICKET TO
NOME TO 30 MILES SOUTHWEST OF HAMSHIRE..MOVING EAST AT 35 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
SOUR LAKE...SARATOGA...AND CHINA BY 815 AM CDT
HONEY ISLAND AND BEVIL OAKS BY 825 AM CDT
BEAUMONT...KOUNTZE...AND LUMBERTON BY 830 AM CDT
HAMSHIRE AND FANNETT BY 830 AM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3042 9470 3013 9460 3012 9444 2991 9444
2991 9436 2971 9436 2986 9396 2996 9387
3004 9409 3020 9412 3048 9411
$$
SHAMBURGER000
WWUS54 KLCH 311337
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 AM CDT SAT MAR 31 2007
TXC199-245-311345-
/O.CON.KLCH.SV.W.0015.000000T0000Z-070331T1345Z/
HARDIN TX-JEFFERSON TX-
834 AM CDT SAT MAR 31 2007
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM CDT FOR
JEFFERSON AND HARDIN COUNTIES...
AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HONEY ISLAND TO BEAUMONT TO 10 MILES SOUTH OF
WINNIE...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KOUNTZE AND LUMBERTON BY 840 AM CDT
DOWNTOWN BEAUMONT BY 840 AM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHEAST TEXAS.
LAT...LON 3030 9466 3013 9460 3012 9444 2991 9444
2991 9436 2971 9436 2986 9396 2996 9387
3004 9409 3020 9412 3037 9411
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:44 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 31, 7:44 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 744 AM CDT SAT MAR 31 2007 .UPDATE... BOW MOVING TOWARDS SE TX AND SW LA HAVE UPDATED ZONES TO REFLECT STORM ACTIVITY. HEAVY HAILS AND DAMAGING WINDS POSSIBLE. .PREV DISCUSSION... /ISSUED 349 AM CDT SAT MAR 31 2007/ SHORT/LONG TERM... SHOWERS ARE DEVELOPING ALONG THE COAST OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AT THIS TIME. STORMS ARE SUPPORTED BY GULF MOISTURE AND THE APPROACH OF THE UPPER LEVEL TROF FROM THE WEST. STORMS WILL CONTINUE INTO THE AFTERNOON AND EARLY EVENING HOURS OVER MUCH OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. A FEW STORMS TODAY ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. MOST OF THE STORM ACTIVITY WILL END BEHIND THE COOL FRONT THAT WILL MOVE THROUGH THIS EVENING. SHOWERS THOUGH WILL CONTINUE INTO EARLY SUNDAY MORNING UNTIL DRIER AIR FINALLY FILTERS IN BEHIND THE FRONT DURING THE DAY. SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST ON TUESDAY AHEAD OF ANOTHER COLD FRONT THAT WILL FINALLY BRING TEMPERATURES BACK TOWARDS THE SEASONAL AVERAGES BY LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 61 79 62 / 100 60 20 10 KBPT 75 59 79 64 / 100 60 20 10 KAEX 75 57 80 57 / 100 30 20 10 KLFT 78 64 78 63 / 60 60 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 31, 3:30 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CDT SAT MAR 31 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-010830- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 330 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ON TAP TODAY AHEAD OF A COOL FRONT THAT IS MOVING THROUGH CENTRAL TEXAS AT THIS TIME. THIS LATEST FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS EVENING. THERE IS A SLIGHT CHANCE THAT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. SLIGHT CHANCE OF HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SLIGHT CHANCE FOR A SHOWER OR TWO ON SUNDAY AHEAD OF DRIER AIR FILTERING INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:41 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.